Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 16, 2016Monroe County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 16, 2016, 5:48 PM CDT for Monroe County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2016, 5:48 PM CDT (22:48 UTC)
Expired
Aug 16, 2016, 6:30 PM CDT
In force
42 min
Issued by
NWS Mobile, AL

County Monroe County, AL

The radar

The Mobile radar (KMOB), 139 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS84 KMOB 162248
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT TUE AUG 16 2016
 
ALZ055-056-162330-
MONROE AL-CONECUH AL-
548 PM CDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
CONECUH AND NORTH CENTRAL MONROE COUNTIES UNTIL 630 PM CDT...

AT 547 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
PETERMAN...OR 7 MILES EAST OF MONROEVILLE...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...PETERMAN...EXCEL...BEATRICE AND REPTON. 

LAT...LON 3183 8719 3144 8706 3126 8726 3126 8728
      3174 8749 3183 8724
TIME...MOT...LOC 2247Z 157DEG 18KT 3151 8721 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 4:00 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 16, 4:00 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
400 PM CDT TUE AUG 16 2016

.NEAR TERM /Now Through Wednesday/...Latest radar images currently
show isolated to scattered showers and thunderstorms mostly over
inland southeast ms moving northward...and over the central florida
panhandle moving west northwest into Okaloosa co Fl and Covington Al
during the next hour or so. Further development over inland parts of
the forecast area can be expected...remaining mostly isolated to
scattered in coverage before sunset with the best coverage moving
into inland parts of the nwfl shifting northwest towards the I-65
corridor then more northward towards the cities of Butler and Camden
in southwest al. Latest model soundings continue to show marginal
instability and lapse rates through this afternoon with a continued
moist boundary layer...pwats ranging from 1.8 to 2.0 inches...along
with less forcing in the mid levels compared to the last couple of
days. As result the threat for severe weather remains low with mainly
heavy rain...frequent lightning and wind gusts to around 30 mph being
the main threats. With limited instability and forcing showers and
thunderstorms will continue to be mainly diurnally driven disippating
quickly this evening and after sunset as daytime heating is lost. For
wed expect a very similar patter compared today with isolated
convection during the early morning hours over the adjacent gulf
waters and along the immediate coast shifting inland during the late
morning and afternoon hours. Due to slightly better instability in
the model soundings a few stronger thunderstorms may be possible by
mid to late afternoon though remaining mostly below severe limits.
Temps tonight will continue to be on the muggy side with lows in the
mid 70s inland and the upper 70s to around 80 along the immediate
coast. Highs wed will be similar to today ranging from the low to mid
90s inland and the upper 80s to around 90 along the immediate coast.
32/ee

.SHORT TERM /Wednesday night Through Friday night/...The persistent
upper level ridge of high pressure extending from the Western
Atlantic to the southeastern U.S. will gradually build westward
across the Central Gulf Coast region Wednesday night and remain in
place over the region through Friday. Little change to the overall
pattern is anticipated through this period as deep layer moisture
will be a bit more prevalent over interior portions of the forecast
area, where precipitable water values will average between 1.75" and
2.0". A little more subsidence and a lower PWAT airmass will be
confined to areas closer to the coast where the ridge will be a
little stronger. Given the higher moisture content inland and the
advancing seabreeze, we expect the best convective coverage over
interior portions of the forecast area each afternoon, with lesser
coverage near the coast through Friday. A surface ridge of high
pressure will otherwise continue to extend from the Western Atlantic
to the north central Gulf of Mexico through Friday, maintaining a
light southeast to southerly flow during the day, with near calm to
light east winds at night. Hot and humid conditions will persist,
with high temperatures in the lower to mid 90s inland and the upper
80s to around 90 near the coast/beaches. Maximum heat indices should
generally average between 100-105. Lows both nights remain in the
70s. 21/49

.LONG TERM /Saturday Through Tuesday/...The upper level ridge of high
pressure will continue to stretch across the southeastern states and
the adjacent central and northern Gulf of Mexico through the weekend.
The GFS and ECMWF both show subsidence near the coast Saturday, with
the better deep layer moisture once again confined to inland portions
of the forecast area. Will keep isolated convection in the forecast
near the coast as the seabreeze advances inland, but expect better
coverage further inland within the higher PWAT airmass. Medium range
model guidance is in decent agreement with bringing a fairly deep
upper level trough across the central/northern Plains states and the
Upper Midwest this weekend before advancing this system eastward
toward the Great Lakes and Ohio Valley region by Monday. An
associated frontal boundary will push southward across the
Mississippi and Tennessee Valley Sunday before approaching the
Central Gulf Coast region Monday and Tuesday. This approaching
feature along with increasing deep layer moisture within zonal flow
aloft on the base of the trough may bring a better chance of showers
and thunderstorms to our region early next week. Little change in
daily temperatures are presently expected through the extended
forecast period. 21/49

&&

.MARINE...High pressure will continue to build west over the se
states and northern gulf leading to mostly a light to moderate east
to southeast wind flow through early fri. Similar to the last few
days expect a moderate easterly flow during the morning hours
through thu shifting southeast and diminishing slightly by early
afternoon...then rebuilding slightly over the near shore waters by
late afternoon due to late afternoon sea breeze circulations. Winds
will begin to shift more south to southwest by late fri and continue
through the weekend as high pressure continues to build west over
the lower ms river valley and north central gulf. Winds and waves
will continue to be higher near isolated to scattered showers and
thunderstorms through the forecast period with the best coverage
occurring during the early to mid morning hours. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  91  74  91 /  20  30  10  30
Pensacola   77  90  77  90 /  10  30  10  30
Destin      79  89  78  90 /  20  30  10  20
Evergreen   73  93  73  94 /  20  40  20  40
Waynesboro  73  93  74  94 /  20  30  30  50
Camden      73  92  74  93 /  30  30  30  50
Crestview   74  93  73  93 /  20  40  10  30

&&

.MOB Watches/Warnings/Advisories...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 16, 5:08 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
508 AM CDT TUE AUG 16 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
508 AM CDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-171200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
508 AM CDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER WITH THE PASSAGE OF
ISOLATED TO SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 16, 3:46 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CDT TUE AUG 16 2016

ALZ059-060-FLZ203-205-162130-
COVINGTON AL-ESCAMBIA AL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
346 PM CDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COVINGTON...SOUTHEASTERN ESCAMBIA...NORTHEASTERN SANTA
ROSA AND NORTHERN OKALOOSA COUNTIES UNTIL 430 PM CDT...

AT 343 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR BAKER AND
CRESTVIEW...MOVING NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW AND BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3086 8641 3075 8671 3106 8698 3119 8662
TIME...MOT...LOC 2043Z 156DEG 14KT 3086 8666
Special weather statement, Aug 16, 4:46 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT TUE AUG 16 2016

ALZ055-056-059-060-FLZ203-162245-
MONROE AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-SANTA ROSA INLAND FL-
446 PM CDT TUE AUG 16 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
CONECUH...SOUTH CENTRAL MONROE...WEST CENTRAL COVINGTON...ESCAMBIA
AND NORTH CENTRAL SANTA ROSA COUNTIES UNTIL 545 PM CDT...

AT 443 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR CASTLEBERRY
AND BREWTON...MOVING NORTHWEST AT 15 TO 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BREWTON...EVERGREEN...EAST BREWTON...CASTLEBERRY...REPTON...RIVERVIEW...I65
AND AL 113 AND I65 AND US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3091 8703 3132 8750 3161 8691 3110 8663
TIME...MOT...LOC 2143Z 150DEG 16KT 3119 8698
Special weather statement, Aug 16, 5:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT TUE AUG 16 2016

ALZ055-056-162330-
MONROE AL-CONECUH AL-
548 PM CDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
CONECUH AND NORTH CENTRAL MONROE COUNTIES UNTIL 630 PM CDT...

AT 547 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR
PETERMAN...OR 7 MILES EAST OF MONROEVILLE...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...PETERMAN...EXCEL...BEATRICE AND REPTON.

LAT...LON 3183 8719 3144 8706 3126 8726 3126 8728
      3174 8749 3183 8724
TIME...MOT...LOC 2247Z 157DEG 18KT 3151 8721

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 11:25 AM CDTRip Current StatementMOBBaldwin, Mobile17 hr
Aug 16, 3:46 PM CDTSpecial Weather StatementMOBCovington44 min
Aug 16, 4:46 PM CDTSpecial Weather StatementMOBConecuh, Escambia59 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.